Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 13, 2012, 9:32 PM EDT for Flagler County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2012, 9:32 PM EDT (01:32 UTC)
- Expired
- Aug 13, 2012, 10:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 139 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
773
WWUS82 KMLB 140132
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
932 PM EDT MON AUG 13 2012
FLZ041-141-140230-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
932 PM EDT MON AUG 13 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN VOLUSIA COUNTY...
* UNTIL 1030 PM EDT.
AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER SEVILLE...MOVING
EAST AT 15 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2911 8094 2921 8158 2935 8159 2938 8145
2940 8142 2927 8141 2927 8116 2941 8116
2943 8110
TIME...MOT...LOC 0132Z 285DEG 13KT 2929 8146
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:02 PM EDT, 6 hours 30 minutes earlier.
Area forecast discussion, Aug 13, 3:02 PM EDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 302 PM EDT MON AUG 13 2012 .DISCUSSION... CURRENTLY/TONIGHT...SCATTERED CONVECTION WILL CONTINUE TO DEVELOP ALONG THE WEST AND EAST COAST SEA BREEZE BOUNDARIES THIS AFTERNOON. A FEW STRONG STORMS STILL POSSIBLE...ESPECIALLY WITH ANY BOUNDARY COLLISIONS NEAR THE EAST COAST LATE IN THE DAY. A SLIGHT CHANCE FOR LINGERING SHOWERS/STORMS WILL CONTINUE AFTER SUNSET BUT CONVECTIVE ACTIVITY SHOULD END BY MIDNIGHT. ONCE DEBRIS CLOUD COVER DISSIPATES SKIES WILL BECOME PARTLY CLOUDY TO MOSTLY CLEAR WITH LOWS OVERNIGHT IN THE LOW/MID 70S. TUESDAY...SFC RIDGE AXIS WILL REMAIN NEAR LAKE OKEECHOBEE TOMORROW WITH LOW LEVEL S/SW FLOW CONTINUING. MODELS SHOW MOIST ENVIRONMENT REMAINING IN PLACE OVER THE REGION WITH PERHAPS SOME SLIGHTLY DRIER AIR BUILDING IN NORTH OF ORLANDO. GFS MOS POPS GO A LITTLE OVERBOARD WITH LOWERING RAIN CHANCES TOMORROW DUE TO THIS DRIER AIR. GIVEN PW VALUES STILL AROUND 1.7 TO 2.0 INCHES STILL SHOULD SEE SCATTERED CONVECTION ACROSS THE REGION BETWEEN THE SEA BREEZE BOUNDARIES SO HAVE KEPT 40 TO 50 PERCENT POPS IN THE FORECAST. LOW LEVEL SW FLOW WILL KEEP EAST COAST SEA BREEZE FROM MOVING TOO FAR INLAND NORTH OF THE TREASURE COAST. CHANCE FOR A FEW STRONG MID/LATE AFTERNOON STORMS WILL PERSIST...ESPECIALLY WITH SEA BREEZE AND OUTFLOW BOUNDARY INTERACTIONS. HIGHS WILL BE NEAR TO SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE LOW/MID 90S. WEDNESDAY....(PREVIOUS DISCUSSION) LOW LVL RIDGE REMAINS IN PLACE WITH CONTINUED MID LYR SW FLOW. SOME MODEST DRYING IN THE 1000-500 MB LYR THOUGH GFS STILL SHOWS STRIPE OF 1.9-2.0 INCH PWATS ACROSS CENTRAL SECTIONS. WILL AGAIN GO ABOVE GFS MOS POPS AND FORECAST AROUND 40 PCT. HIGHS AROUND 90 S CSTL TO 93-94 OVER THE INTERIOR. THU-MON...(PREVIOUS DISCUSSION) 00Z GFS SHOWS LOW LVL RIDGE NUDGING ONLY SLIGHTLY NORTHWARD TWD THE WEEKEND KEEP S/SW LOW LVL FLOW ACROSS THE AREA INTO LATE WEEK. SHOULD SEE EAST COAST SEA BRZ DEVELOP EACH AFTERNOON AND PUSH SLOWLY INLAND INITIATING SCATTERED SHOWERS AND STORMS. WILL KEEP POPS NEAR 40 PCT FOR THE LATE WEEK AND THE WEEKEND EXCEPT FOR THE IMMEDIATE TREASURE COAST AND BEACHES WHERE THE EAST COAST SEA BREEZE SHOULD BE ABLE TO PUSH A BIT FURTHER INLAND WITH LOWER RAIN CHANCES FOR THE IMMEDIATE COAST SOUTH OF VERO BEACH. HIGHS AROUND 90/LWR 90S FOR CSTL SECTIONS AND IN THE LWR-MID 90S FOR THE INTERIOR. && .AVIATION...TEMPO IFR/MVFR IN SCT SHRA/TSRA ACROSS THE AREA... MAINLY THROUGH 00Z WITH ISO LINGERING CONVECTION INTO THE EVENING. A FEW STRONGER STORMS WITH GUSTY WINDS POSSIBLE NEAR COASTAL SITES WITH SEA BREEZE COLLISIONS. VFR CONDS EXPECTED PAST 04Z WITH TEMPO IFR/MVFR EXPECTED AGAIN TOMORROW AFT IN SCT AFT CONVECTION. && .MARINE...RIDGE AXIS WILL REMAIN ACROSS CENTRAL TO SOUTH FLORIDA THROUGH THE WEEK WITH SOUTH TO SOUTHWEST WINDS GENERALLY EXPECTED OVER THE WATERS. WIND SPEEDS EXPECTED TO REMAIN BELOW 15 KNOTS THROUGH THE FORECAST PERIOD WITH SEAS RANGING FROM 1-3 FEET. THE ONLY CONCERN WILL BE A CONTINUED THREAT FOR OFFSHORE MOVING STORMS INTO THE NEARSHORE WATERS EACH AFTERNOON...ESPECIALLY NORTH OF SEBASTIAN INLET. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 91 74 92 / 20 40 20 40 MCO 74 94 75 94 / 20 40 20 40 MLB 73 90 75 91 / 20 40 20 40 VRB 73 89 75 90 / 20 40 20 30 LEE 75 94 76 94 / 20 40 20 40 SFB 76 94 76 94 / 20 40 20 40 ORL 76 94 77 94 / 20 40 20 40 FPR 72 90 74 91 / 20 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && PUBLIC/AVIATION/MARINE...WEITLICH IMPACT WX/RADAR...CRISTALDI
Hazardous weather outlook, Aug 13, 8:35 AM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 835 AM EDT MON AUG 13 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-132100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 835 AM EDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... LOW LEVEL SOUTHWEST FLOW...DEEP MOISTURE AND DAYTIME HEATING WILL GENERATE SCATTERED AFTERNOON SHOWERS AND LIGHTNING STORMS ALONG THE EAST AND WEST COAST SEA BREEZE BOUNDARIES...WITH STORMS LINGERING INTO THE EVENING HOURS NEAR THE EAST COAST. THE HIGHEST COVERAGE IS EXPECTED FROM AROUND LAKE GEORGE TO SANFORD AND ORLANDO...SOUTH TO LAKE OKEECHOBEE AND EAST TO THE SPACE AND TREASURE COASTS. AS STORMS APPROACH THE EAST COAST AND INTERACT WITH THE EAST COAST SEA BREEZE SOME STORMS MAY BECOME STRONG. THE MAIN HAZARDS FROM THE STRONGER STORMS WILL BE FREQUENT LIGHTNING STRIKES... GUSTY WINDS AND LOCALLY HEAVY RAIN. A BRIEF FUNNEL CLOUD MAY OCCUR AS THE STRONGER STORMS APPROACH THE COAST AND ENCOUNTER THE EAST COAST SEA BREEZE. STORM MOTION WILL BE NORTHEAST AT 10 MPH. .FLOOD IMPACT... SLOW MOVING STORMS WILL HAVE THE POTENTIAL TO PRODUCE 1 TO 3 INCHES OF RAINFALL...WHICH MAY CAUSE PONDING OF WATER IN POORLY DRAINED AREAS...ON ROADS AND IN LOW SPOTS. .WATERSPOUT IMPACT...HIGH MOISTURE COUPLED WITH LIGHT SOUTHWEST WINDS AND LOCAL BOUNDARIES WILL FAVOR THE FORMATION OF WATERSPOUTS OVER THE INTRACOASTAL WATERWAY AND ATLANTIC WATERS NEAR THE COAST. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS DURING THE AFTERNOON AND EVENING WILL MOVE NORTHEAST AT 5 TO 10 KNOTS OVER THE MAINLAND AND CROSS THE COASTLINE. AS THE STORMS APPROACH THE COAST...A FEW STORMS MAY PRODUCE WIND GUSTS OVER 34 KNOTS ALONG WITH FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. .RIP CURRENT IMPACT... A SMALL LONG PERIOD SWELL WILL PRODUCE A LOW TO MODERATE RISK OF RIP CURRENTS AT THE BEACHES TODAY. ALWAYS CHECK WITH THE LIFEGUARDS OR THE BEACH PATROL ABOUT SURF CONDITIONS BEFORE ENTERING THE SURF. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DEEP SOUTHWEST TO WEST FLOW IS FORECAST TO CONTINUE TRANSPORTING THIS WILL KEEP SCATTERED AFTERNOON AND EVENING STORMS IN PLACE ACROSS EAST CENTRAL FLORIDA INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. WIMMER/CRISTALDI
In the hours before
Special weather statement, Aug 13, 5:26 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
526 PM EDT MON AUG 13 2012
FLZ045-047-053-147-132230-
NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-
526 PM EDT MON AUG 13 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN BREVARD COUNTY...SOUTHEASTERN
ORANGE COUNTY...NORTHEASTERN OSCEOLA COUNTY...
* UNTIL 630 PM EDT.
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER TITUSVILLE...AND
DEVELOPING SOUTHWARD DOWN A COLLISION BOUNDARY. CELL MOTION IS
TOWARD THE EAST OR NORTHEAST AT 10 MPH. ADDITIONAL STORMS ARE
EXPECTED TO DEVELOP INTO CENTRAL AND SOUTHERN BREVARD COUNTY INLAND
FROM THE COAST.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CANAVERAL GROVES...PORT SAINT JOHN...COCOA...ROCKLEDGE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.
LAT...LON 2815 8092 2860 8099 2867 8082 2866 8079
2868 8079 2869 8076 2849 8067 2841 8065
2840 8064 2840 8065 2833 8065 2837 8062
2831 8060 2820 8059
TIME...MOT...LOC 2123Z 329DEG 13KT 2857 8086
KELLYSpecial weather statement, Aug 13, 9:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
932 PM EDT MON AUG 13 2012
FLZ041-141-140230-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
932 PM EDT MON AUG 13 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN VOLUSIA COUNTY...
* UNTIL 1030 PM EDT.
AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER SEVILLE...MOVING
EAST AT 15 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2911 8094 2921 8158 2935 8159 2938 8145
2940 8142 2927 8141 2927 8116 2941 8116
2943 8110
TIME...MOT...LOC 0132Z 285DEG 13KT 2929 8146
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:48 PM EDT | Special Weather Statement | MLB | Volusia | 42 min |
| Aug 14, 4:00 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 34 min |
| Aug 14, 4:01 PM EDT | Special Weather Statement | MLB | Lake, Orange, Osceola, Seminole | 119 min |
| Aug 14, 4:24 PM EDT | Special Weather Statement | MLB | Orange | 51 min |
| Aug 14, 4:33 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Seminole, Volusia | 42 min |
| Aug 14, 4:56 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 49 min |
| Aug 14, 5:11 PM EDT | Special Weather Statement | MLB | Seminole | 64 min |
| Aug 14, 5:20 PM EDT | Special Marine Warning | MLB | 64 min | |
| Aug 14, 5:40 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 22 min |
| Aug 14, 5:51 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
| Aug 14, 6:17 PM EDT | Special Weather Statement | MLB | Osceola | 43 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.